Optimal two-level regular fractional factorial block and split-plot designs

Ching Shui Cheng*, Pi Wen Tsai

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

22 Citations (Scopus)


We propose a general and unified approach to the selection of regular fractional factorial designs, which can be applied to experiments that are unblocked, blocked or have a split-plot structure. Our criterion is derived as a good surrogate for the model-robustness criterion of information capacity. In the case of random block effects, it takes the ratio of intra- and interblock variances into account. In most of the cases we have examined, there exist designs that are optimal for all values of that ratio. Examples of optimal designs that depend on the ratio are provided. We also demonstrate that our criterion can further discriminate designs that cannot be distinguished by the existing minimum-aberration criteria.

Original languageEnglish
Pages (from-to)83-93
Number of pages11
Issue number1
Publication statusPublished - 2009 Mar


  • Alias set
  • Estimation capacity
  • Information capacity
  • Minimum aberration
  • Model robustness
  • Word length pattern

ASJC Scopus subject areas

  • Statistics and Probability
  • General Mathematics
  • Agricultural and Biological Sciences (miscellaneous)
  • General Agricultural and Biological Sciences
  • Statistics, Probability and Uncertainty
  • Applied Mathematics


Dive into the research topics of 'Optimal two-level regular fractional factorial block and split-plot designs'. Together they form a unique fingerprint.

Cite this